Oculogyric Crisis with Psychotic Exacerbation After Amisulpiride Cessation: A Case Report


OZCAN S., Tamam L. , SOYDAN A.

NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY, vol.50, no.2, pp.186-188, 2013 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 50 Issue: 2
  • Publication Date: 2013
  • Doi Number: 10.4274/npa.y6411
  • Title of Journal : NOROPSIKIYATRI ARSIVI-ARCHIVES OF NEUROPSYCHIATRY
  • Page Numbers: pp.186-188

Abstract

Oculogyric crisis (OGC) is a type of acute dystonic reaction which is usually a side effect of an antipsychotic treatment There are case reports on OCG with almost all antipsychotic drugs, especially with the highly. potent ones. In psychotic patients, there are cases of OCG accompanied by psychotic exacerbation during antipsychotic treatment. Besides, there are cases of OCG after cessation of antipsychotic treatment. However, to our knowledge, there are no cases of OCG associated with psychotic exacerbation following antipsychotic drug withdrawal. We present a 26-year-old patient who had psychotic exacerbation accompanied by OCG after cessation of his 2-year amisulpiride treatment. He was in remission for two years before he developed auditory hallucinations, reference delusions and repetitious OCG just after stopping his medication. In this study, we investigated the possible reasons for these symptoms and we assume that they may be related to dopamine receptor supersensitivity which is the result of long-term antipsychotic treatment.